Finasteride/Propecia side effects resolution? - Page 2 - BaldTruthTalk.com
+ Reply to Thread
Page 2 of 3 FirstFirst 1 2 3 LastLast
Results 11 to 20 of 26
  1. #11
    Senior Member mpb47's Avatar
    Join Date
    Apr 2012
    Posts
    669

    Default

    My advice is to wait it out a few more months and if you are still not better go to your Dr and have your hormone levels checked. I slowly got better but never better enough to be called normal. I waited and waited and should have gone to my Dr sooner. Good luck!!

  2. #12
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,257

    Default

    Thanks for your reply Soothsayer. Men in general are notorious for failing to seek medical help. If this was a drug for women, you can be sure this would be a widely known issue.

    I can't quite understand why doctors are not accepting how serious this situation is. Unless they're getting paid by Merck, what incentive do they have to deny what's plain for all to see? I'm not accusing anyone here, I just don't get it. One day we'll look back on this drug like we look at smoking, mark my words.

    I will report my case to the FDA. Thanks for the suggestion.

  3. #13
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,257

    Default

    Quote Originally Posted by mpb47 View Post
    My advice is to wait it out a few more months and if you are still not better go to your Dr and have your hormone levels checked. I slowly got better but never better enough to be called normal. I waited and waited and should have gone to my Dr sooner. Good luck!!
    Thanks mpb47. How long did it take and how close to "normal" did you get? I think a doctor appointment might have to be sooner rather than later.

  4. #14
    Member
    Join Date
    Feb 2012
    Posts
    67

    Default

    Quote Originally Posted by chrisis View Post
    Thanks for your reply Soothsayer. Men in general are notorious for failing to seek medical help. If this was a drug for women, you can be sure this would be a widely known issue.

    I can't quite understand why doctors are not accepting how serious this situation is. Unless they're getting paid by Merck, what incentive do they have to deny what's plain for all to see?

    I will report my case to the FDA. Thanks for the suggestion.
    I'm not really sure about the gender issue, but it is very humiliating to suffer from erectile dysfunction which explains when men are unwilling to come forward or admit this to themselves. Hopefully the FDA's public warning will make this type of issue more acceptable.

    I cannot say whether or not Merck is paying off doctors - directly or indirectly. Pharmaceutical companies are notorious for engaging doctors in very unethical and indirect ways to essentially persuade them to prescribe more of their safe and believe they are safe. Many of the doctors that deny this type of thing also also defending their ego and reputation and will obviously be biased around this issue. Nobody wants to think that throughout their entire career they put their clients into unwarranted risks.

    On the last note, please do not forget to contact the FDA. It does not take very much time and it is the single most important thing to do at the moment to gain recognition and interest in research. I suggest others to do the safe if they are experiencing side effects after taking propecia that have not subsided within 3 months.

  5. #15
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,257

    Default

    I'm reporting my case on the FDA website.

    First thing I'd like to note is how BAD the website is designed and how the questions are geared towards physicians rather than patients.

    Any wonder there's so much confusion? It's as if it's intentional.

    e.g.:

    2. Outcomes Attributed to Adverse Event (Check all that apply)

    Death (MM/DD/YYYY)
    Life-threatening
    Hospitalization - initial or prolonged
    Disability or Permanent Damage


    6. Relevant Tests/Laboratory Data, Including Dates
    up to a total of 2000 characters allowed

  6. #16
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,257

    Default

    It gets worse:


  7. #17
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,257

    Default

    Actually the manufacturer for mine is Cipla. I bought the generic. Maybe the FDA won't be interested in that case. Someone should be... it's the same stuff.

  8. #18
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,257

    Default

    Each section is increasingly difficult. I can see many men giving up but I'm determined to complete it even if it's not accurate or relevant to me.

    I note that it asks for the state of the manufacturer of the drug. India obviously isn't a "state". I'm not sure if they're going to be interested in generic drugs purchased from another country, by someone living in another different country. Essentially the drug is the same, so each report should count regardless!

    I wonder if there's anything else I can do that is more specific to my situation.

  9. #19
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,257

    Default

    Ok I've basically had to cancel it all. It's just not relevant to me living in England.

    I'm glad I at least identified how difficult it is to report side effects. I can only suggest they make it that hard on purpose.

    Any other ideas to report the drug, anyone? I could write to fincar and the UK drug regulator, which appears to be: http://www.mhra.gov.uk/

    Seems the FDA is the kingpin though, so it's a shame I couldn't submit my feedback to them.

  10. #20
    Member
    Join Date
    Feb 2012
    Posts
    67

    Default

    Quote Originally Posted by chrisis View Post
    Ok I've basically had to cancel it all. It's just not relevant to me living in England.

    I'm glad I at least identified how difficult it is to report side effects. I can only suggest they make it that hard on purpose.

    Any other ideas to report the drug, anyone? I could write to fincar and the UK drug regulator, which appears to be: http://www.mhra.gov.uk/

    Seems the FDA is the kingpin though, so it's a shame I couldn't submit my feedback to them.
    I urge you to go back and try to submit again. You can clearly state you are from the UK and you used an international generic drug. While they may discount the significance of the report a little to the the drug being Fincar it will not matter that you are from the UK. The FDA is interested in protecting more than just US citizens.

    To help with your questions - You should put your situation as being 'disability or permanent damage'. Other men who take the drug develop severely crippling cognitive and mood problems which could be considered life threatening but fortunately this did not happen to you.

    They are mostly interested in the particular manufacturer to find out if there was a bad batch of finasteride that was produced that could be pinpointed to a specific plant. If there are no sections to to suit your needs, I suggest doing whatever you can and then just leaving a comment in the spot where you can write it up.

    You could also wait till you get some lab work done at a doctor, this may actually make sense. You will likely get a hormone profile taken to see if your problem can be remedied through hormone supplementation if your levels are too low.

    It really is extremely important that you do this so I urge you to not stop. It also makes sense to submit your information to the MHRA though they do not carry the same level of significance as the FDA but they have been more receptive to changing the label much earlier.

Similar Threads

  1. Replies: 129
    Last Post: 01-22-2014, 04:29 PM
  2. Noticing new, possibly dangerous finasteride side effects
    By 25 going on 65 in forum Hair Loss Treatments
    Replies: 5
    Last Post: 02-20-2012, 11:55 AM
  3. Finasteride vs deutasteride side effects
    By Matthew in forum Men's Hair Loss: Start Your Own Topic
    Replies: 8
    Last Post: 05-09-2011, 04:34 PM
  4. Replies: 9
    Last Post: 03-17-2011, 01:52 PM
  5. Finasteride Side Effects?
    By Locke in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 05-17-2010, 12:27 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Two consultations, two opposing opinions?
07-03-2022 10:55 AM
by JFR
Last Post By JFR
Today 02:40 AM
1600 FUE results, short hair, interview, Dr. Lindsey
02-16-2022 04:59 AM
Last Post By joana
Yesterday 07:31 PM
Celebrity Hairline Disasters - How To Avoid the Kyle Christie Effect
02-16-2018 02:47 PM
Last Post By cpahar90
Yesterday 04:06 AM
Question on number of grafts
Yesterday 02:30 AM
Last Post By Omorac1981
Yesterday 04:02 AM
11.06.20 Koray Erdogan 5000 Greft Results
04-18-2022 08:41 AM
by 110620
Last Post By totoking
07-05-2022 11:01 PM